See What HealthDay Can Do For You
Contact Us

Health Tip: Managing Hair Loss From Chemotherapy

(HealthDay News) -- Chemotherapy may damage the cells that make hair and cause it to fall out, the National Cancer Institute says.

Hair loss may begin two weeks to three weeks after starting chemotherapy, the agency says. Before hair begins to fall out, consider shaving your head, getting a wig or wearing a hat or scarf, the institute advises.

After hair loss begins, the agency suggests:

  • Always protect your head from the sun. Use sunscreen or wear a hat when you are outside.
  • Protect your head from the cold by wearing a hat or scarf.
  • Consider wearing a soft scarf while you sleep.
Consumer News

HealthDay

HealthDay is the world’s largest syndicator of health news and content, and providers of custom health/medical content.

Consumer Health News

A health news feed, reviewing the latest and most topical health stories.

Professional News

A news feed for Health Care Professionals (HCPs), reviewing latest medical research and approvals.